Article

Case Report on Drug Induced Orthostatic Hypotension and Vertigo in Hypertensive and Benign Prostatic Hyperplasia Patient

Pravin Kumar Ray1★, Amit Kumar1★ Corresponding author

  1. 1Department of Pharmacy Practice, Aditya College of Pharmacy, Surampalem, Andhra Pradesh, INDIA..

CORRESPONDENCE

Pravin Kumar Ray

Department of Pharmacy Practice, Aditya College of Pharmacy, Surampalem, Andhra Pradesh, INDIA..

drpkray436@gmail.com

Received: 20-09-2023; Revised: 27-10-2023; Accepted: 14-11-2023.

Volume 17, Issue 1 · pp. 83–86 · PUBLISHED · DOI: 10.5530/ijopp.17.1.13

View on IJPP original site ↗

ABSTRACT

Orthostatic hypotension is a clinical condition characterized by a drop in blood pressure upon standing, leading to symptoms such as dizziness and lightheadedness. Benign Prostatic Hyperplasia (BPH) is a condition that affects many men and can cause Lower Urinary Tract Symptoms (LUTS). Some of the drugs used to treat BPH, such as alpha-blockers, can also cause OH. We present a case of a patient who experienced drug-induced orthostatic hypotension along with Vertigo. The management of drug-induced OH and vertigo included dose adjustment, drug discontinuation or switching, hydration, salt intake, compression stockings, physical countermeasures, and pharmacological interventions. In conclusion, drug-induced OH and vertigo are important adverse effects that should be considered in BPH patients who are treated with alpha-blockers or anti-muscarinics. Clinicians should be aware of the risk factors, diagnosis methods, and management strategies for these conditions. Further research is needed to compare the safety and efficacy of different drug classes and combinations for BPH patients with LUTS.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Ray, P. K., & Kumar, A. (). Case Report on Drug Induced Orthostatic Hypotension and Vertigo in Hypertensive and Benign Prostatic Hyperplasia Patient. Indian Journal of Pharmacy Practice, 17(1), 83–86. https://doi.org/10.5530/ijopp.17.1.13